Georgia, 2011Wildfire in Georgia, May 25 to 31, 2011
May 25 to 31, 2011 · NWS JAX · 1 event in 1 county or zone
S. Highway 1 in east-central Ware county.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire started east along U.S. Highway 1 in east-central Ware county. The cause was under investigation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 1:12 PM EST, 5 hours 48 minutes earlier.
Area forecast discussion, May 25, 1:12 PM EST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
212 PM EDT WED MAY 25 2011
.SYNOPSIS...HOT AND DRY PATTERN OVER THE AREA DUE TO STRONG DEEP
LAYER RIDGING. STRONG CAP IN PLACE AS EVIDENCED BY LAPS ANALYSIS OF
HIGH CIN (NEGATIVE CAPE). MAY POSSIBLY SEE AN ISOLATED STORM OR TWO
BREAK THE CAP (ESP NEAR WILDFIRE)...BUT FOR THE MOST PART NOT MUCH
CONVECTION EXPECTED THE REST OF THE
AFTERNOON/EVE.
&&
.SHORT TERM (THU-SAT)...
THURSDAY...THE PERSISTENT MEAN LAYER (1000-500 MB) RIDGE OVER
THE AREA WILL BEGIN TO SHIFT EAST ON THURSDAY IN RESPONSE TO
APPROACHING SHORTWAVE TROUGH. THE MEAN FLOW WILL SHIFT FROM THE
SOUTHEAST TO THE SOUTH WHICH WILL FAVOR BOTH THE GULF AND EAST COAST
SEA BREEZE CONVERGING INLAND NEAR AND JUST EAST OF U.S. HIGHWAY 301.
THIS COLLISION MAY BE ENOUGH TO BREAK THE CAP AND COULD SEE A FEW
ISOLATED STORMS FORM LATE IN THE AFTERNOON/EARLY EVE MAINLY OVER THE
INLAND AREAS.
FRIDAY...ALTHO MODELS BRING THE TROUGH INTO OUR AREA...STRONG
DYNAMICS AND ASSOCIATED COLD FRONT WILL REMAIN N OF THE AREA. EVEN
THOUGH SRN PORTION OF TROUGH WILL BE WEAKER...EXPECT SUFFICIENT
MOISTURE (PWATS ~1.5 INCHES) AND DYNAMICS TO KICK OFF SCTD TSTMS
ESPECIALLY FOR SE GA AND ERN PORTION OF OUR FL ZONES AS WLY STEERING
FLOW PUSHES GULF COAST SBRZ FARTHER INLAND. TEMPS WILL LIKELY
CONTINUE TO BE ABOVE NORMAL WITH ENOUGH BREAKS IN CLOUDS TO ALLOW
HEATING.
SATURDAY...THE SHORT WAVE TROUGH WILL MOVE TO THE EAST OF THE AREA
AND THE MEAN LAYER RIDGE WILL BEGIN TO REBUILD BACK IN. EXPECTING
MAINLY AFTERNOON ISOLATED STORMS INLAND DURING THE AFTERNOON
ASSOCIATED WITH THE SEA BREEZES. MAX TEMPS WILL BE IN THE LOWER 90S
INLAND AND MID/UPPER 80S ALONG THE COAST WITH THE AFTERNOON SEA
BREEZE.
.LONG TERM (SUN-WED)...NO CHANGES HAVE BEEN MADE TO PREVIOUS
FCST. MEAN LAYER (1000-500MB) RIDGE BUILDS NORTH OF THE AREA WHICH
WILL PROVIDE A DEEP EASTERLY FLOW AND MAINTAIN A DOMINANT EAST COAST
SEABREEZE. MOISTURE APPEARS LIMITED AND WILL CONTINUE WITH LOW
AFTERNOON POPS. NEAR SEASONAL TEMPS ALONG THE COAST WITH THE ONSHORE
FLOW AND ABOVE NORMAL TEMPS WELL INLAND.
&&
.AVIATION...PREVAILING VFR.
&&
.MARINE...SSE WINDS 10-15 KTS WILL PREVAIL THROUGH SAT WITH COMBINED
SEAS 2-3 FT OR LESS. LATE THIS WEEKEND ESE FLOW WILL DOMINATE WITH A
LONG ELY FETCH EXPECTED TO BRING INCREASING SWELLS WITH COMBINED
SEAS NEAR 4-5 FT POSSIBLE LATE SUN.
&&
.FIRE WX...RED FLAG CONTINUES FOR THE SUWANNEE VALLEY TIL 7 PM
THIS EVENING DUE TO LOW RH AND HIGH ERC VALUES. NO HEADLINES
EXPECTED FOR THURSDAY AS MOISTURE BEGINS TO INCREASE AND MIN
RH'S REMAIN JUST ABOVE CRITICALLY LOW VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 65 93 66 90 / 0 10 10 30
SSI 71 85 71 86 / 0 0 10 30
JAX 66 90 67 89 / 0 10 10 30
SGJ 69 87 69 87 / 0 10 10 30
GNV 65 92 65 91 / 0 20 20 30
OCF 66 92 66 91 / 0 20 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR BAKER-COLUMBIA-
GILCHRIST-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
PP/ECZ/PKHazardous weather outlook, May 25, 3:15 AM EST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 AM EDT WED MAY 25 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
415 AM EDT WED MAY 25 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
HIGH TEMPERATURES IN THE MID 90S ARE EXPECTED OVER INLAND AREAS
TODAY. DRINK PLENTY OF FLUIDS TO REMAIN HYDRATED WHEN PERFORMING
OUTSIDE ACTIVITIES.
AN ELEVATED FIRE DANGER WILL CONTINUE FROM THE OSCEOLA NATIONAL
FOREST TO THE SUWANNEE RIVER VALLEY DUE TO VERY DRY CONDITIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MKT
Wildfire, Ware
- When
- May 25, 7:00 PM EST to May 31, 11:00 AM EST
- Where
- Ware forecast zone
- Reported by
- Emergency Manager
A wildfire started along U.S. Highway 1 and grew to about 1400 acres in one day. The fire was about 5 miles long. U.S. Highway 1 was closed near the fire. On the 26th, the fire had burned over 4000 acres. On the 30th, the fire burned 7254 acres and was 15 percent contained. On the 31st, the fire was 40 percent.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 25, 201120 injured · $4.0 million · EF2 · 23 events
- Tornadoes and Hail in Missouri, May 25, 20112 injured · $1.2 million · EF3 · 29 events
- Tornadoes and Flash Flooding in Ohio, May 25 to 27, 2011$90 million · EF1 · 115 events
- Tornadoes and Hail in Illinois, May 25, 2011$5.7 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Illinois, May 25, 2011$1.5 million · EF2 · 63 events
- Tornadoes and Damaging Winds in Alabama, May 25, 20111 injured · $962,000 · EF2 · 31 events
- Tornadoes and Damaging Winds in Indiana, May 25, 20111 injured · $500,000 · EF2 · 17 events
- Tornadoes and Hail in Ohio, May 25 to 26, 20112 injured · $530,000 · EF1 · 79 events
- Tornadoes in California, May 25, 2011$870,000 · EF2 · 3 events
- Tornadoes and Hail in Indiana, May 25, 2011$330,000 · EF2 · 14 events
- Tornado and Hail in Arkansas, May 25, 2011$260,000 · EF2 · 5 events
- Tornadoes and Hail in Kentucky, May 25, 2011$2.3 million · EF0 · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295841.